manijoao
  • 6 replies
  • 1716 views
  • 7 followings
manijoao, August 27,  2019  2:13am EST

post ablation medication changes

Hi All, going to get my first ablation in 2 weeks. My question is after its completed any chance the doc will modify my medications?

currently on xarelto 20mg once a day and sotalol twice daily.

6 Replies
  • RuthAnn7004
    RuthAnn7004, August 27,  2019  9:04am EST

    I had my ablation the end of January 2018 and I believe it was around July 2018 that he dropped the Flecainide rate control medicine.  I am a 74 year old woman in good health but he is keeping me on the Eliquis.  I am happy with this as I don’t want to risk a stroke.  I was glad to be off the Flecainide, though.  Best of luck to you with your upcoming ablation.  Ruth Ann

  • BeverlyRae
    BeverlyRae, August 27,  2019  12:22pm EST

    My EP waited 3 months (“blanking period”) to assess, after which I was recently taken off Sotolol, and will reassess again in 3 months or sooner if needed. My situation called for multiple ablations, so no change in meds until the most recent.

  • Izzy1
    Izzy1, August 27,  2019  2:53pm EST

    I saw my EP today 4 weeks post ablation. I asked about stopping my antiarrythmic and he said we would consider it in 3 months. That seems to be about the usual time frame.

  • ShellyH
    ShellyH, August 28,  2019  4:38pm EST

    For my two most recent ablations, I was kept on Eliquis for 3 months and 1 month respectively.  The last one was January 2018.  Now I take only aspirin 81 mg.  I was given the option of discontinuing the flecainide.  I decided to stay on a low dose of 50 mg twice per day.   

  • manijoao
    manijoao, December 22,  2019  4:00pm EST

    Hi all just a quick update, as it turns out the ep doc says my post ablation issues were related to inflammation of my Ventricular Septal Defect. After 3 months out and amiadron 200mg per day feeling better. Thanks for all of you insights and suggestions

  • tolsen53
    tolsen53, December 23,  2019  11:31am EST

    Careful with the amiodarone, ti can cause thyroid problems, so need to have your doc monitor periodically. I was on it years ago for a-fib, and developed serious issues, took over 6 months to get throid issues under control. Just be cautious.  Good luck.

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active